MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT; WIRE GUIDE CATHETER
Catalog Number AK-04510-S
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire advanced through a 20ga introducer needle for analysis.Signs of use in the form of biological material were observed on the returned components.Visual and microscopic revealed the guide wire was advanced past the needle bevel and had one kink adjacent to the bevel and two on the j-bend.The distal and proximal welds were full and spherical.The guide wire was removed from the introducer needle during functional analysis and dried biological material was observed on the portion of the guide wire that was within the needle cannula.The kinks in the guide wire measured 8 mm, 9 mm, and 19 mm from the distal tip.The overall length of the guide wire measured 352 mm, which is within the specification limits of 350.0-355.6 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.611 mm, which is within the specification limits of 0.610-0.635 mm per guide wire product drawing.The inner diameter of the needle cannula measured 0.027", which is within the specification limits of 0.0270"-0.0285" per needle cannula product drawing.Functional testing was performed based on the instructions-for-use (ifu).The ifu provided with this kit states, "insert tip of guidewire through introducer needle into artery (until depth marking [if provided] on wire enters hub of needle)." the guide wire attempted to be retracted to re-advance through the returned cannula; however, the guide wire was stuck within the cannula due to biological material.The guide wire was removed and was able to advance through the needle cannula with little to no resistance.The condition of the sample suggests the guide wire was advanced through the needle cannula and encountered resistance resulting in the guide wire to kink.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "precaution: use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire" the report of guide wire and needle resistance with a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual and functional analysis revealed the guide wire was kinked towards the distal end and dried biological material was within the needle.The condition of the sample and the customer report suggests the guide wire was advanced through the needle cannula and encountered resistance when removing the guide wire resulting in the guide wire to kink.Based on these circumstances , unintentional use error likely contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "arterial line guidewire malfunction.Guidewire stripped of metal within needle caused a kink in wire, unable to remove wire from needle caused failed arterial line insertion.There was no harm to the patient only minor monitoring.".

Brand Name
ARROW ARTERIAL LINE KIT
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20864979
Report Number9680794-2024-01206
Device Sequence Number8694020
Product Code DQX
UDI-Device Identifier20801902121688
UDI-Public(01)20801902121688(11)240729(17)261231(10)33F24E0047(21)
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAK-04510-S
Device Lot Number33F24E0047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient Age76 YR
Patient SexMale
Patient Weight59 KG